Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 28, 2013, 4:58 PM CDT for Parmer County, Texas. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 4:58 PM CDT (21:58 UTC)
- Expired
- May 28, 2013, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 5:09 PM CDT | HAIL 1 | Friona, TX | |
| May 28, 5:10 PM CDT | HAIL 1 | 4 E Friona, TX | RELAYED FROM WFO AMARILLO |
| May 28, 5:14 PM CDT | HAIL 1.75 | 4 E Friona, TX | RELAYED VIA MEDIA |
| May 28, 5:18 PM CDT | HAIL 1.75 | Friona, TX | |
| May 28, 5:26 PM CDT | HAIL 1.75 | Friona, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 2300 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
294
WFUS54 KLUB 282158
TORLUB
TXC369-282230-
/O.NEW.KLUB.TO.W.0007.130528T2158Z-130528T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN PARMER COUNTY IN THE PANHANDLE OF TEXAS.
* UNTIL 530 PM CDT
* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST
DANGEROUS PART OF THIS STORM WAS LOCATED NEAR FRIONA...MOVING
NORTHEAST AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE BLACK AND
FRIONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8067451290.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.
&&
LAT...LON 3475 10262 3475 10260 3468 10252 3465 10253
3461 10253 3448 10273 3462 10289 3475 10277
3475 10263
TIME...MOT...LOC 2158Z 229DEG 12KT 3459 10276
$$1 follow-up statement
708
WWUS54 KLUB 282209
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT TUE MAY 28 2013
TXC369-282230-
/O.CON.KLUB.TO.W.0007.000000T0000Z-130528T2230Z/
PARMER TX-
509 PM CDT TUE MAY 28 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN PARMER COUNTY
UNTIL 530 PM CDT...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS TORNADO WAS LOCATED NEAR FRIONA...MOVING NORTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
FRIONA AND BLACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
IN LUBBOCK AT 8067451290.
&&
LAT...LON 3475 10262 3475 10260 3468 10252 3465 10253
3461 10253 3448 10273 3462 10289 3475 10277
3475 10263
TIME...MOT...LOC 2209Z 229DEG 12KT 3460 10275
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 3:16 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 28, 3:16 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 316 PM CDT TUE MAY 28 2013 .SHORT TERM... DEEPENING SURFACE TROUGH EXTENDING FROM SOUTHEAST COLORADO INTO EASTERN NEW MEXICO HAS KEPT WINDS BACKED THIS AFTERNOON AND MOISTURE IN PLACE ACROSS MUCH OF THE CAPROCK. AS OF 245 PM...A TOWERING CUMULUS FIELD WAS DEVELOPING FROM SOUTHWEST KANSAS SOUTHWESTWARD TO NEAR TATUM NM. THIS WAS IN RESPONSE TO A BACKED UP DRYLINE OWING TO LOW LEVEL MOISTURE ADVECTION FROM THE SOUTH. DEWPOINTS WERE IN THE UPPER 50S TO MID 60S ACROSS MOST OF THE AREA WITH TEMPERATURES RANGING FROM THE MID TO UPPER 80S AND APPROACHING 90 NORTHWEST WHERE INSOLATION WAS OCCURRING...TO MID 70S SOUTHEAST UNDERNEATH ABUNDANT CLOUD COVER. A SHORTWAVE TROUGH WAS PUSHING INTO EASTERN ARIZONA...PROVIDING THE FOCUS FOR DEEP LAYER ASCENT. CONVECTION WILL PERSIST INTO THIS EVENING ACROSS MUCH OF THE AREA AS THE LOW LEVEL JET DEVELOPS. THIS FEATURE MAY INTENSIFY ONGOING STORMS AS IT PROVIDES AN ENHANCED SOURCE OF STORM RELATIVE INFLOW. LOW LEVEL SHEAR WILL ALSO INCREASE AND PRODUCE A NARROW WINDOW FOR A TORNADO THREAT. HOWEVER...LARGE HAIL TO TENNIS BALL SIZE ALONG WITH DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREATS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES. A LULL IN ACTIVITY SHOULD TAKE PLACE OVERNIGHT INTO WEDNESDAY MORNING AS INSTABILITY DECREASES. THE AFOREMENTIONED UPPER TROUGH WILL PROGRESS TOWARD THE REGION AND RESIDE OVERHEAD TOMORROW AFTERNOON...LIMITING CONVECTIVE COVERAGE TOWARD THE EASTERN ZONES ALONG AND AHEAD OF THE DRYLINE. SHEAR VECTORS PERPENDICULAR TO THE DRYLINE WILL PROMOTE DISCRETE CELLS BEFORE LARGER SCALE FORCING PROMOTES A MORE LINEAR MODE. && .LONG TERM... AS HINTED IN THE SHORT TERM DISCUSSION ABOVE...ANOTHER DAY OF SEVERE WEATHER WILL BE POSSIBLE TOMORROW...AS THE BROAD NEGATIVELY TILTED UA TROUGH TRANSLATES EAST ACROSS THE ROCKIES TO ACROSS THE SOUTHERN PLAINS THUS SHARPENING SW FLOW ALOFT. A DRYLINE SETTING UP NEAR INTERSTATE 27 DURING THE LATE AFTN HOURS WILL SERVE AS THE MESOCALE FOCUS FOR CI...WHILST THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED UA TROUGH COMMENCES TO MOVE ACROSS THE REGION THUS AIDING IN LARGE SCALE ASCENT. 1.5-2.5 KJ/KG SFC-BASED CAPE COMBINED WITH SHALLOW STEEPENING LAPSE RATES ALONG AND EAST OF THE DRYLINE AND VEERING WIND PROFILES SUGGEST THE POTENTIAL FOR SUPERCELL STORMS AND HENCE LARGE HAIL...DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO THREAT BEING POSSIBLE THROUGH THE EVENING HOURS. LATE WED NIGHT/EARLY THU MORNING...MODELS DIFFER WITH REGARD WITH HOW THE DRYLINE BEHAVES...AS THE NAM SHOWS THE DRYLINE RETREATING TO NEAR THE TEXAS/NEW MEXICO BORDER VERSUS THE GFS MAINTAINING THE DRYLINE ACROSS ERN LOCALES /STRONGER WRLY WINDS ON THE CAPROCK/. WILL LEAN TOWARDS THE FORMER MODEL...AS THAT IS HOW THE DRYLINE TYPICALLY BEHAVES. WILL THEREFORE DROP POPS TO SLIGHT CHANCE ACROSS THE FAR ROLLING PLAINS BY 30/06Z. QUIETER WX IS EXPECTED THU-FRI AS INCREASING HEIGHT FIELDS...NEAR ZONAL FLOW ALOFT AND INCREASING SUBSIDENCE /DRY LOW TO MID LEVELS/ ENSUES. THIS OF COURSE SUGGESTS THAT THE DRYLINE WILL BE MORE OR LESS ACROSS THE ROLLING PLAINS...THEREFORE ENVELOPING THE REGION WITH DEWPOINTS IN THE 20-40 DEGREE RANGE. COULD SEE STORMS DEVELOP JUST EAST OF THE CWA NEAREST TO THE BEST MOISTURE AXIS. TEMPS WILL WARM INTO THE MID TO UPPER 90S WHICH IS SOME 10 DEGREES ABOVE NORM. ONLY POSSIBLE WX CONCERN WOULD BE ELEVATED FIRE WEATHER CONDITIONS...PARTICULARLY ON THE CAPROCK THU AND FRI AFTN DUE TO ABOVE NORM TEMPS...SLIGHTLY BREEZY WSW WINDS AND RHS AOA 10 PERCENT. SEE THE FIRE WEATHER DISCUSSION BELOW FOR FURTHER INFORMATION. FRI NIGHT/SAT MORNING LOW LEVEL MOISTURE WILL MAKE A RETURN COURTESY OF A 30-40 KT LLJ. CONCURRENTLY...A BROAD UA LOW ACROSS THE HIGH/CENTRAL PLAINS WILL SEND DOWN A COLD FRONT WITH MODELS HINTING AT THE POTENTIAL FOR MODERATE RAINFALL /PWATS AOA 1.00 INCH/ ACROSS THE FAR SRN LOCALES AND PERMIAN BASIN AREAS SAT AFTN- EARLY SUN AFTN. WILL CONTINUE SLIGHT CHANCE POPS ACROSS THE SAID AREAS. THE ANTICIPATED CLOUD COVER WILL PROMOTE COOLER TEMPS FOR THE WEEKEND /80S/. THEREAFTER...UA RIDGING WILL DOMINATE THE SOUTHERN PLAINS EARLY NEXT WEEK AND AID TO WARM TEMPS BACK INTO THE 90S. THE DRYLINE IS ANTICIPATED TO BE ACROSS ERN NEW MEXICO WHILST THE NOCTURNAL LLJ RAMPING UP TO 30-35 KTS...PROMOTES THE TRANSPORT OF LOW LEVEL MOISTURE. AN EMBEDDED IMPULSE ROUNDING THE SAID RIDGE WILL MOVE ACROSS THE REGION SUN NIGHT/MON MORNING. WITH LOW LEVEL MOISTURE IN PLACE...THE DEVELOPMENT OF SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS IS BEING SHOWN VIA LONG TERM SOLUTIONS. 10 PERCENT POPS APPEAR VALID ATTM...BUT WILL NEED TO SEE IF LATER MODEL RUNS ARE PERSISTENT WITH THIS SIGNAL. IF SO...MENTIONABLE POPS MAY BE WARRANTED. && .FIRE WEATHER... ELEVATED TO CRITICAL CONDITIONS WILL OCCUR WEDNESDAY AS DEEP MIXING TAKES PLACE BEHIND THE DRYLINE...MAINLY WEST OF THE INTERSTATE 27/US 87 CORRIDOR. RELATIVE HUMIDITIES WILL DROP TO 10 TO 15 PERCENT WITH SOUTHWEST WINDS INCREASING TO 20 TO 25 MPH. THE FIRE WEATHER THREAT MAY BE ENHANCED FROM ANY LIGHTNING ASSOCIATED WITH NEARBY THUNDERSTORMS. ELEVATED TO CRITICAL CONDITIONS MAY ALSO EXIST ON THE CAPROCK THURSDAY AND FRIDAY...AS TEMPS WARM TO 5-10 DEGREES ABOVE NORM AND RHS DROP TO AOA 10 PERCENT. ONLY MITIGATING FACTOR WILL BE 20-FOOT WSW WIND SPEEDS AS THEY ARE ANTICIPATED TO BE ONLY IN THE 10-15 MPH RANGE. A FIRE WEATHER MENTION IS HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK ATTM...HOWEVER ADDITIONAL HIGHLIGHTS MAY BE WARRANTED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 92 57 92 58 / 20 10 0 0 0 TULIA 67 89 58 92 59 / 30 20 10 0 0 PLAINVIEW 67 90 60 94 62 / 30 20 10 0 0 LEVELLAND 68 93 61 94 63 / 30 10 10 0 0 LUBBOCK 68 92 64 96 65 / 40 20 10 0 0 DENVER CITY 68 93 62 95 63 / 30 10 0 0 0 BROWNFIELD 69 93 63 95 62 / 30 10 10 0 0 CHILDRESS 69 86 66 97 67 / 40 40 30 10 10 SPUR 69 87 65 96 66 / 40 30 20 10 10 ASPERMONT 71 87 69 96 69 / 40 40 30 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/29
Hazardous weather outlook, May 28, 11:15 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1115 AM CDT TUE MAY 28 2013 TXZ021>044-291615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A LINE FROM SWISHER TO TERRY COUNTY BY EARLY TO MID AFTERNOON...AND WILL MOVE TOWARDS THE EAST NORTHEAST INTO THE ROLLING PLAINS UPON DEVELOPMENT. ANY THUNDERSTORMS THAT DO BECOME ORGANIZED WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL TO THE SIZE OF TENNIS BALLS... IN ADDITION TO DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL AGAIN BE EXPECTED ACROSS THE ROLLING PLAINS WEDNESDAY AFTERNOON AND EARLY EVENING... INCLUDING POTENTIALLY VERY LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. FARTHER WEST... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY MID AFTERNOON WEDNESDAY AND THURSDAY ACROSS PORTIONS OF THE SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 28, 4:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
437 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL BOVINA 34.52N 102.89W
05/28/2013 E1.00 INCH PARMER TX CITY OFFICIAL
PEA TO QUARTER SIZE
&&
EVENT NUMBER LUB1300255
CALDRICHLocal storm report, May 28, 4:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
439 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 12 S FRIONA 34.47N 102.72W
05/28/2013 E1.25 INCH PARMER TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1300256
CALDRICHLocal storm report, May 28, 4:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
443 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 12 N MULESHOE 34.40N 102.73W
05/28/2013 M2.00 INCH PARMER TX STORM CHASER
MEASURED 2.21 INCH HAIL WITH DIGITAL CALIPER
&&
EVENT NUMBER LUB1300257
CALDRICHLocal storm report, May 28, 4:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
05/28/2013 M58 MPH PARMER TX MESONET
PER WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300258
CALDRICHLocal storm report, May 28, 4:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
448 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 2 NE FRIONA 34.66N 102.70W
05/28/2013 M60 MPH PARMER TX MESONET
PER WEST TEXAS MESONET
&&
EVENT NUMBER LUB1300259
CALDRICHLocal storm report, May 28, 4:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
456 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL FRIONA 34.64N 102.72W
05/28/2013 E1.00 INCH PARMER TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB1300260
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:25 PM CDT | Special Weather Statement | LUB | King | 20 min |
| May 27, 7:43 PM CDT | Special Weather Statement | LUB | King | 32 min |
| May 28, 3:00 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 30 min |
| May 28, 3:07 PM CDT | Special Weather Statement | LUB | Bailey | 23 min |
| May 28, 3:31 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 29 min |
| May 28, 3:57 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 33 min |
| May 28, 4:24 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 36 min |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 31 min |
| May 28, 6:04 PM CDT | Special Weather Statement | LUB | Parmer | 26 min |
| May 28, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.